MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III BRONCHOVIDEOSCOPE
Model Number BF-Q190
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during device evaluation that the insertion tube coating of the bronchovideoscope was peeled.There was no patient involvement.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
Correction is being made to previously submitted g3.The correct date was 10/24/2024.This report is being supplemented to provide additional information based on the approved final investigation.Based on the results of the investigation, the reported malfunction was reproduced.The likely cause could be due to stress applied to the insertion section.Physical stress such as scratching and hitting at the insertion section.Chemical stress due to reprocessing outside of ifu (reprocessing manual) recommendations.Stress due to poor storage conditions (direct sunlight, high temperature, high humidity, x-rays, ultraviolet rays, etc.).However, a definitive root cause could not be determined.The suggested event is detectable and preventable by handling the scope in accordance with the following sections of the instructions for use (ifu): 3.3 inspection of the endoscope 3 inspect the external surface of the entire insertion section, including the bending section and the distal end for dents, bulges, swelling, scratches, peeling of coating, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.A review of the device history record and historical complaints analysis was conducted, and no deviations that could have caused or contributed to the reported issue were identified.Olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA III BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20451557
Report Number9610595-2024-21007
Device Sequence Number8616108
Product Code EOQ
UDI-Device Identifier04953170434792
UDI-Public04953170434792
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K121959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-Q190
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown